Zoloft is frequently used in the treatment of depression, anxiety, panic attack, post-traumatic disorder, etc. The generic name of Zoloft is serotonin. This article discusses if Zoloft makes you feel high?

Advertisement

Serotonin is very useful in restoring the balance of the brain and thereby it helps in improving the mood, sleep, appetite as well as the energy level of a person and some other day to day activities of life. Doctors often prescribe Zoloft when a patient suffers from social phobias or obsessive-compulsive disorder. It is true that this medicine works in decreasing the fear, anxiety, unwanted thoughts and several other panic attacks. Now when doctors prescribe Zoloft to a patient, there always stays a doubt that whether taking Zoloft can make them high.

Advertisement

Does Zoloft Make You Feel High?

A lot of people have a question in their mind that taking Zoloft can make them feel high and they can get addicted to it. Actually, Zoloft is a kind of selective serotonin reuptake inhibitors (SSRIs) antidepressant that increases the level of serotonin in the brain. As a result the patient experience some increased level of sensitivity to happiness. Apart from that, the patient also feels better emotional balance. However, there are some cases where it is found that the patient feels euphoric after using Zoloft. This is due to better emotional balance but for some it may be little more than required. In such instances it is possible that serotonin reuptake inhibitors (SSRIs) antidepressants like Zoloft can make you high. This often occurs when the patient exceeds the dosage that is actually recommended by the doctor.

Thus, when considering if Zoloft makes you high, it is necessary to understand that in most cases it is due to inaccurate dosage or improper usage. As it exceeds the recommended dosage, it can create a happy feeling or a high more than required. Thus, in such cases, timely medical advice can help by adjusting the dose to appropriate levels.

Advertisement

It is seen that the average dosage of Zoloft that doctors usually prescribes is 20-50 mg. However, in case there is an increase in this standard dosage then it may make the patient high. Again if the patient needs to take Zoloft along with any other drug then it may happen that the drug may be the actual cause of being high. Thus, it is very essential to consult the doctor if the patient needs to take any other drug along with Zoloft. Because in such case, either the doctor will change the medicine or will adjust the dosage of Zoloft so that it does not have any adverse effect on the body.

Thus, buying Zoloft without prescription is very dangerous to the health of the patient. The patient may get high on Zoloft if the recommended dosage of the drug exceeds. In such case, the patient will feel drowsy or lightheaded. Again, it is mostly seen that when Zoloft is accompanied with some other drug it causes a chemical reaction in the body which unexpectedly becomes higher. Some of the common symptoms that patient may experience when they get high on Zoloft are nausea, vertigo, agitation, jitters, temporary or mild visual impairments, serotonin syndrome, etc. This happens because our body has a limitation of the amount of serotonin that can be taken at a time by the body and anything above that level cannot be taken by the body resulting in serotonin symptoms due to which the patient may experience high blood pressure, loss of muscles coordination, confusion, dilated pupils, diarrhea, etc.

Conclusion

Thus, it is clear that taking Zoloft which contains sertraline ideally would not make the patient high or experience euphoria.1 However, it is possible if there is some problem with the dose prescription or the way the person is using the drug. Also, it may cause high if Zoloft is taken along with other medicines or certain foods due to interactions.

Thus, if the doctor has prescribed Zoloft, it is very essential to follow-up for any problems like feeling high. The doctor may consider changing the medicine or altering the dose to suit your health appropriately.

Reference:  

Sheetal DeCaria MD

Written, Edited or Reviewed By:

,

Last Modified On: May 22, 2019

This article does not provide medical advice. See disclaimer

Advertisement

Sign Up for Our Newsletter

We'll help you live each day to the healthiest